MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120408
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the health care professional, during a coil embolization, a galaxy g3 xsft 4mm x 8cm (glx120408, 30820682) couldn¿t be advanced nor retrieved by the physician.The physician pulled the coil and unspecified microcatheter at the same time.After inspection it turns out to be stretched.No patient injury was reported.
 
Additional Manufacturer Narrative
Manufacturer ref #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The complaint was submitted with a photograph of the device, which is pending further analysis.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h6, and h11.One photo accompanied the complaint file in which a severely stretched coil can be seen attached to the resistance heating (rh) of a galaxy coiling device.No other damages can be seen as the rest of the device is not shown in the photo.A manufacturing record evaluation was performed, and no non-conformance's related to the reported complaint condition were identified.The issue regarding a coil being unraveled and regarding resistance felt inside the microcatheter were confirmed based on the stretched condition of the coil, this may be secondary to the difficulties experienced.This investigation was performed based only on the images provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3 and h11.Complaint conclusion: as reported by the health care professional, during a coil embolization, a galaxy g3 xsft 4mm x 8cm (glx120408, 30820682) couldn¿t be advanced nor retrieved by the physician.The physician pulled the coil and unspecified microcatheter at the same time.After inspection it turns out to be stretched.No patient injury was reported.The device was not returned for analysis; therefore, no further investigation can be performed.One photo accompanied the complaint file in which a severely stretched coil can be seen attached to the resistance heating (rh) of a galaxy coiling device.No other damages can be seen as the rest of the device is not shown in the photo.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue regarding a coil being unraveled and regarding resistance felt inside the microcatheter were confirmed based on the stretched condition of the coil, this may be secondary to the difficulties experienced.This investigation was performed based only on the images provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.The device was returned to j&j medtech for further evaluation.A non-sterile 4mm x 8cm galaxy g3 xsft was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was returned outside the introducer.Under magnification, the embolic coil was found to be stretched on the proximal portion.However, this remains attached to the resistance heating (rh), which was noted to be not softened.No other damages were noted in the device.The issue documented that the coil couldn¿t be advanced nor retrieved was confirmed based on the appearance of the returned device.The stretched damage observed in the coil was the result of the impeded condition experienced during the procedure that could not be replicated in the laboratory.Stretching can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil stretching.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported is a result of a defect inherently related to the device.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.A manufacturing record evaluation was performed for the finished device 30820682 number, and no non-conformances related to the malfunction were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contain the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21873268
Report Number3008114965-2025-00327
Device Sequence Number7899640
Product Code KRD
UDI-Device Identifier10886704077732
UDI-Public(01)10886704077732(17)250531(10)30820682
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberGLX120408
Device Lot Number30820682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/29/2025
07/01/2025
07/30/2025
09/09/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/16/2025
07/01/2025
08/19/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown